From all the sources which I have been able to find, the following seem
to be the symptoms caused by the drug:
Sudden loss of power in the lower extremities, from the waist down.
Tremulous, tottering gait.
Great exaggeration of the reflexes.
Stiffness and lameness of the ankles and knees.
Excessive rigidity of the legs; flexion difficult; spastic gait, the
legs becoming interlocked, and walking is difficult or impossible.
Sudden onset of the trouble, and apparent aggravation in cold and damp
weather.
Emaciation of the gluteal muscles also observed.
Those having taken it walked on the metatarso-phalangeal articulation,
the heel not touching the ground.
Impossible to stand steady; swayed from side to side, but closing the
eyes had no effect. This with the exaggerated reflexes would exclude its
use in locomotor ataxia.
Debility and tremors of the legs.
Rigidity of the adductors of the thighs.
Staggering gait, with eyes fixed on the floor.
Could not extend or cross the legs when sitting.
Sensibility unimpaired.